Document Detail


Bilateral femoral neuropathy after massive toxic ingestion in a suicide attempt.
MedLine Citation:
PMID:  22367832     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
INTRODUCTION: Bilateral femoral nerve injury can occur after various surgical and nonsurgical processes, but has rarely been reported.
CASE REPORT: We describe a case of bilateral femoral neuropathy after a suicide attempt in a 41-year-old woman. We suggest a stretch mechanism to explain this observation. We also discuss the other causes of bilateral nerve palsy, usually secondary to a compressive injury, with a review of the medical literature.
CONCLUSIONS: The patient reported is the first in the literature to have suffered from bilateral femoral nerve palsy after a suicide attempt. Half of the reported cases are secondary to a surgical process (particularly abdominopelvic surgery). If a compressive origin is most frequent, a stretch mechanism may at times explain a bilateral femoral neuropathy.
Authors:
Stéphane Mathis; Foucaud du Boisguéheneuc; Gaëlle Godenèche; Solène Ansquer; Jean-Philippe Neau
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  The neurologist     Volume:  18     ISSN:  2331-2637     ISO Abbreviation:  Neurologist     Publication Date:  2012 Mar 
Date Detail:
Created Date:  2012-02-27     Completed Date:  2012-11-06     Revised Date:  2014-11-05    
Medline Journal Info:
Nlm Unique ID:  9503763     Medline TA:  Neurologist     Country:  United States    
Other Details:
Languages:  eng     Pagination:  70-2     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Anti-Anxiety Agents / poisoning
Female
Femoral Nerve / injuries*,  pathology,  physiopathology*
Femoral Neuropathy / diagnosis,  etiology*,  physiopathology*
Humans
Suicide, Attempted*
Unconsciousness / chemically induced,  complications*
Chemical
Reg. No./Substance:
0/Anti-Anxiety Agents

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Combined antithrombotic treatment with aspirin and clopidogrel for patients with capsular warning sy...
Next Document:  Poststroke detrusor hyporeflexia in a patient with left medial pontine infarction.